WRITING WITH “LAUGH-A-PRO”

The course I’m taking should have been described: “Humor writing class leads to weight gain, anxiety attacks, paralysis, head-aches, GI disturbances – Leads to a new disease state – Leads to a new remedy – Leads to a drug ad – Leads to a commercial spot on TV’s Judge Judy.

I am learning many lessons, though not those I expected. One is, I’m paralyzed, I’m nauseous and I can’t think. My breathing is shallow. My mouth is dry. My skin is cold and clammy. I’m studying humor writing.

I have also developed a new disorder: “I’m-in-a humor-writing-class-with brilliant-well-traveled-comics-and-realize-I-am-not-funny-and-will-languish-with-my-aged,-vomit-spewing-cat-in-my-single-level Florida-home-until-I’m-wheeled into-an-assisted-living-facility.”

How did this happen? I was happy. I was well-balanced. I was competent in independent living skills before I signed on. Despite my terror, the course
instructor assured me that within six weekly lessons, I could become a humor writer.

However, he never warned me that I might also develop a crippling mental illness. There must be some pill for this.

 

Jeanquips: “The pill? Laugh-a-pro! As with any new pharmaceutical, Laugh-a-pro can’t be taken by everybody. Since I am menopausal, have an adult child living at home and a husband who is addicted to the Weather Channel, I am at high risk for serious side effects. Even if Laugh-a-pro is found to be successful, it hasn’t been deter-mined whether I could relapse. I’ll have to go on a week-by-week basis.

Leave a Reply

 

 

 

You can use these HTML tags

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>